Jump to content


Photo

Cymbalta


  • Please log in to reply
5 replies to this topic

#1 Cateque

Cateque
  • Members
  • 29 posts
  • Gender:Female
  • Location:California

Posted 26 November 2007 - 06:59 PM

So I have been on 20mg Cymbalta for a little over 2 weeks now. After about the first week I could notice huge changes. I was into my third month of being so depressed I was completely bedridden and non-functiong. Now I have energy, no suicidal or doom and gloom thoughts, I am motivated and looking toward the future. This is the first time I've felt like this in about 3 years.

The thing is (and there always seems to be a "thing") :dry: I feel so weird! I wake up in the morning and the bedroom is spinning, I ask weird questions throughout the day my favorite being: "Is Jesus coming back?" I have no idea why I ask this but it seems like such a big deal even though I don't know if I believe in God. I get really irritable and will just start blowing up and throwing things for no reason, or I burst into tears about my childhood. Over the weekend my husband and I were out buying Christmas decorations and having a good time and suddenly I burst into tears in the store, and I am not one to cry for no reason. Every night I dream that I am in the same airport getting ready to go on a trip, and even though the dream isn't scary, it's hard for me to go to sleep because I don't want to have the dream again. I feel very out of touch, and like a little girl.

It's just the strangest situation. The changes are amazing and yet the "side effects" are horrible in a way. I feel like I'm going crazy or getting some kind of new condition just from my meds. Don't get me wrong, I'd rather be a little "weird" and functioning than the blob I was just last week. My question is, has any one else had these kind of side effects from anti-d's, especially Cymbalta? I'm just worried my Psychiatrist will take me of the meds and I will return to the nothing I was. I'm going to see him tomorrow and also start new therapy sessions with him which I'm sure will help.

Advice, experiences woud be greatly appreciated.

#2 andrea1063

andrea1063
  • Members
  • 17 posts
  • Gender:Female
  • Location:New York

Posted 28 November 2007 - 08:08 PM

Hi,My pdoc put me on Cymbalta when Zoloft was not working. It worked well in the beginning as you said. They sure make it look great on TV! :lol: I also took it with Lexapro. I had lots of anger feelings. Sometimes I thought it was situational but when I look back I think it just was not right for me. I am not usually an angry person and have a lot of patience, but not on that. I do not think your pdoc would take you off meds, but do be honest with him or her and tell about all the experiences you have. The wierd dreams come to me too, but usually when I have too much thoughts, worries, stress in my mind.
Cymbalta works like a charm for my fiance. :P

I hope your therapy sessions will be productive. They really can if you have a good therapist, and are willing to do the work.

All the best!

Andrea


#3 hensley258

hensley258
  • Members
  • 335 posts
  • Location:Memphis

Posted 29 November 2007 - 03:45 AM

So I have been on 20mg Cymbalta for a little over 2 weeks now. After about the first week I could notice huge changes. I was into my third month of being so depressed I was completely bedridden and non-functiong. Now I have energy, no suicidal or doom and gloom thoughts, I am motivated and looking toward the future. This is the first time I've felt like this in about 3 years.

The thing is (and there always seems to be a "thing") :dry: I feel so weird! I wake up in the morning and the bedroom is spinning, I ask weird questions throughout the day my favorite being: "Is Jesus coming back?" I have no idea why I ask this but it seems like such a big deal even though I don't know if I believe in God. I get really irritable and will just start blowing up and throwing things for no reason, or I burst into tears about my childhood. Over the weekend my husband and I were out buying Christmas decorations and having a good time and suddenly I burst into tears in the store, and I am not one to cry for no reason. Every night I dream that I am in the same airport getting ready to go on a trip, and even though the dream isn't scary, it's hard for me to go to sleep because I don't want to have the dream again. I feel very out of touch, and like a little girl.

It's just the strangest situation. The changes are amazing and yet the "side effects" are horrible in a way. I feel like I'm going crazy or getting some kind of new condition just from my meds. Don't get me wrong, I'd rather be a little "weird" and functioning than the blob I was just last week. My question is, has any one else had these kind of side effects from anti-d's, especially Cymbalta? I'm just worried my Psychiatrist will take me of the meds and I will return to the nothing I was. I'm going to see him tomorrow and also start new therapy sessions with him which I'm sure will help.

Advice, experiences woud be greatly appreciated.


These medications are funny like that. I know a few people taking Cymbalta that are doing very well on it, But I had tried it for 10 full weeks and it made me feel spacy too. It's kind of hard for me to judge because my Severe Depression also makes me feel spacy and un-connected too, but Cymbalta gave me some other nasty side effects too.

A good Antidepressant shouldn't make you feel spacy, weird, or irrational. If it does than I would consider swapping it for another Medication like Lexapro or Effexor.

I have experience with over 8 differnt medications and I have found Lexapro and Effexor to work the best with the fewest side effects. Believe it or not even some of the older Tri-Cyclic medications work even better, but they are generally reserved for people like me that have burned out on SSRI meds.

Untreated Depression makes people feel "Crazy" or "Spacy" your medication (if working right for you) should have the opposite effect. It should provide you with a feeling of Clear headedness, Focus, in tune with your surroundings, and grounded type of feeling. You know, like it feels to be normal without depression.

I would give it a full 8 weeks on the Cymbalta and if you still are feeling funny like that then I would taper off (with your doctors advice) and stop taking it then start a different med. I'm sure your doctor can find an alternate med for you.

#4 Cateque

Cateque
  • Members
  • 29 posts
  • Gender:Female
  • Location:California

Posted 29 November 2007 - 05:35 AM

Thanks for all the advice. I went to my doctor and he said I need to give the medication more time and he has changed the dose from 30mg to 60mg. I'm looking forward to seeing what happens because this is the first anti-d my depression has responded to at all. I've been on Prozac and Lexapro/Wellbutrin together, with no affect. I just need to stay patient...and will see what happens.

Keeping my fingers crossed---
Catherine :cross:

#5 hensley258

hensley258
  • Members
  • 335 posts
  • Location:Memphis

Posted 30 November 2007 - 04:43 AM

Thanks for all the advice. I went to my doctor and he said I need to give the medication more time and he has changed the dose from 30mg to 60mg. I'm looking forward to seeing what happens because this is the first anti-d my depression has responded to at all. I've been on Prozac and Lexapro/Wellbutrin together, with no affect. I just need to stay patient...and will see what happens.

Keeping my fingers crossed---
Catherine :cross:


Yea, you always want to give any new AD at least 8 full weeks before making a determination on it.

If in the end your not able to tolerate Cymbalta I highly recomend Effexor. I responded to Effexor when other AD's like Zoloft and Paxil didn't work.

Effexor seems to have a better punch to it without the dirty rat side effects that Cymbalta has for some people.
The only down side of Effexor is that if you ever stop it then you have to taper down super slow over like 10 weeks. It will get you really sick if you try to stop taking it in just a few days.

If then Effexor doesn't work then I would give a Tri-Cyclic like Nortriptaline a shot. It works like a charm when SSRI drugs fail.

Good Luck.

#6 andrea1063

andrea1063
  • Members
  • 17 posts
  • Gender:Female
  • Location:New York

Posted 01 December 2007 - 08:34 PM

HI,
Thanks to everyone for the information shared on this. I had my input. But i am now on Effexor XR and have been for just over two weeks. 75 mg and increased starting today to 150. I am hoping that the increase will help, because I have been feeling pretty low on the lower dose.
I am glad your doc raised your dose. My fiance takes 120 mg a day. I had taken up to 90. Everyone is different and ya just have to stick with it.

I appreciated the input on the tri-cyclics because I was starting to wonder what will happen if none of the SSRI's arent helping.

Medication management. The brain is a very complicated organ.

Hugs to all! :co:

andrea